West Virginia, 2007Heavy Snow and Winter Weather in West Virginia, February 7 to 8, 2007
February 7 to 8, 2007 · NWS RLX · 32 events in 32 counties and zones
A fast moving clipper deposited 4 to 7 inches of snow across Raleigh and Fayette Counties in the southern mountains. Elsewhere, a 2 to 5 inch snow accumulation was more common.
Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A fast moving clipper deposited 4 to 7 inches of snow across Raleigh and Fayette Counties in the southern mountains. Elsewhere, a 2 to 5 inch snow accumulation was more common.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Feb 7, 3:00 PM EST, 1 hour earlier.
Area forecast discussion, Feb 7, 3:00 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
300 PM EST WED FEB 7 2007
.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
WITH MIN TEMPERATURES TONIGHT IN THE NORTHERN MOUNTAINS NEAR OR
BELOW ZERO EVEN LIGHT WINDS WILL BRING WIND CHILLS TONIGHT TO -10
AND BELOW WHICH IS THE CRITERIA FOR WIND CHILL ADVISORY SO WILL BE
PUTTING OUT A WIND CHILL ADVISORY THERE FOR TONIGHT.
NOT MUCH PRECIP TO FORECAST TO FINISH THE SHORT TERM. DID STAY ON
THE LOW SIDE OF GUIDANCE...EVEN A FEW DEGREES BELOW WITH WIDESPREAD
SNOW COVER. RATHER DIFFICULT TO FORECAST TIMING OF WEAK SHRTWVS
DROPPING OUT OF THE LAKES AND APPROACHING FROM THE MIDWEST. BEST CHC
AT PRECIP...ALTHOUGH ONLY A SLT CHC IN THE LOWLANDS...AND CHC IN THE
NE MTNS WILL OCCUR FRIDAY NIGHT INTO SAT MORNING...WITH A SHRTWV
FROM THE MIDWEST MERGING WITH A DISTURBANCE DROPPING FROM THE LAKES.
MODELS AND ENSEMBLES TRYING TO HINT AT A LIGHT SNOW OVERRUNNING
EVENT INTO DAY 4.
&&
.PREV DISCUSSION...
/ISSUED 123 PM EST WED FEB 7 2007/
SHORT TERM /REST OF TONIGHT/...
CLEARING WILL MAKE IT IN OVERNIGHT AS FLOW AGAINST MOUNTAINS
WEAKENS. SNOW ON THE GROUND SHOULD ALLOW TEMPERATURES TONIGHT TO
FALL WELL BELOW GUIDANCE TEMPERATURES SO HAVE LOWERED THE MIN
TEMPS BELOW MAV WITH NEGATIVE NUMBERS IN THE MOUNTAINS.
AVIATION /18Z-18Z/...
WITH THE FLOW AND COLD ADVECTION AGAINST THE MOUNTAINS THIS
AFTERNOON THE CIGS WILL PERIODICALLY LOWER TO 1 TO 2 THOUSAND FEET
IN THE MOUNTAINS. ELSEWHERE WE ARE LOOKING AT VFR. TONIGHT AS THE
FLOW WEAKENS THE LOW CLOUDS EXPECTED TO DISSIPATE. THE ONLY PLACE
WHERE WINDS WILL BE GUSTY INTO THIS EVENING IS ACROSS THE
MOUNTAINS...ESPECIALLY IN THE CENTRAL AND NORTHERN MOUNTAINS OF
WEST VIRGINIA.
PREV DISCUSSION...
/ISSUED 1115 AM EST WED FEB 7 2007/
LONG TERM /SUNDAY THROUGH WEDNESDAY/...
COLD WX REMAINS FOR THE LONG RANGE WITH SRN STREAM STORM TRACK
BECOMING DOMINATE. ECMWF AND GFS CONT TO ADVERTISE A CYCLONE
CROSSING THE SERN CONUS TUES...WHICH COULD BRING ANOTHER ROUND OF
ACCUM SN TO MUCH OF THE FCST AREA. CURRENT SFC TRACK OFF THE GFS
SUPPORTS A WARM WEDGE FOR THE SRN CWA...WHILE ECMWF IS FARTHER
S...BUT ITS THERMAL FIELDS SUPPORT RA MIXING IN AS WELL. AS THE LOW
MVS OFF THE COAST TUES NGT INTO WED...CYCLONIC FLOW IN ITS WAKE
SPELL CONTD CLOUDS WITH A CHC OF SHSN. H5 LOW LIFTS INTO NRN NEW
ENGLAND DAY7 ENDING PCPN...BUT TEMPS ARE FCST TO REMAIN BELOW NORMAL
THE ENTIRE PD. ITS TOO EARLY FOR ANY HAZARDS AS UNCERTAINTY REMAINS
RATHER LARGE WITH THE DAY 6 SYSTEM.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
THURSDAY FOR WVZ046-047.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SHORT TERM...AAR/KMHazardous weather outlook, Feb 7, 2:28 PM EST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
228 PM EST WED FEB 7 2007
WVZ046-047-081930-
POCAHONTAS-RANDOLPH-
228 PM EST WED FEB 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHERN WEST
VIRGINIA MOUNTAINS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WIND CHILL ADVISORY IS IN EFFECT THROUGH 10 AM THURSDAY. THE
COMBINATION OF SINGLE DIGIT TO BELOW ZERO TEMPERATURES AND WESTERLY
WINDS BETWEEN 5 TO 10 MPH...CREATE WIND CHILL VALUES -10 TO -20
BELOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-081930-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
228 PM EST WED FEB 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Heavy Snow, Fayette
- When
- February 7, 4:00 PM EST to February 8, 2:00 AM EST
- Where
- Fayette forecast zone
- Reported by
- Trained Spotter
Heavy Snow, Raleigh
- When
- February 7, 4:00 PM EST to February 8, 2:00 AM EST
- Where
- Raleigh forecast zone
- Reported by
- Trained Spotter
Winter Weather, Barbour
- When
- February 7, 4:00 PM EST to 11:00 PM EST
- Where
- Barbour forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.133, -80.003 (the zone’s center; the record gives no point)
Winter Weather, Boone
- When
- February 7, 4:00 PM EST to 11:00 PM EST
- Where
- Boone forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.023, -81.711 (the zone’s center; the record gives no point)
Winter Weather, Braxton
- When
- February 7, 4:00 PM EST to 11:00 PM EST
- Where
- Braxton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.700, -80.719 (the zone’s center; the record gives no point)
Winter Weather, Cabell
- When
- February 7, 4:00 PM EST to 11:00 PM EST
- Where
- Cabell forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.420, -82.242 (the zone’s center; the record gives no point)
Winter Weather, Calhoun
- When
- February 7, 4:00 PM EST to 11:00 PM EST
- Where
- Calhoun forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.845, -81.118 (the zone’s center; the record gives no point)
Winter Weather, Clay
- When
- February 7, 4:00 PM EST to 11:00 PM EST
- Where
- Clay forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.463, -81.075 (the zone’s center; the record gives no point)
Winter Weather, Doddridge
- When
- February 7, 4:00 PM EST to 11:00 PM EST
- Where
- Doddridge forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.269, -80.707 (the zone’s center; the record gives no point)
Winter Weather, Gilmer
- When
- February 7, 4:00 PM EST to 11:00 PM EST
- Where
- Gilmer forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.924, -80.857 (the zone’s center; the record gives no point)
Winter Weather, Harrison
- When
- February 7, 4:00 PM EST to 11:00 PM EST
- Where
- Harrison forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.284, -80.380 (the zone’s center; the record gives no point)
Winter Weather, Jackson
- When
- February 7, 4:00 PM EST to 11:00 PM EST
- Where
- Jackson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.835, -81.675 (the zone’s center; the record gives no point)
Winter Weather, Kanawha
- When
- February 7, 4:00 PM EST to 11:00 PM EST
- Where
- Kanawha forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.337, -81.528 (the zone’s center; the record gives no point)
Winter Weather, Lewis
- When
- February 7, 4:00 PM EST to 11:00 PM EST
- Where
- Lewis forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.996, -80.502 (the zone’s center; the record gives no point)
Winter Weather, Lincoln
- When
- February 7, 4:00 PM EST to 11:00 PM EST
- Where
- Lincoln forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.175, -82.070 (the zone’s center; the record gives no point)
Winter Weather, Logan
- When
- February 7, 4:00 PM EST to 11:00 PM EST
- Where
- Logan forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.832, -81.935 (the zone’s center; the record gives no point)
Winter Weather, Mason
- When
- February 7, 4:00 PM EST to 11:00 PM EST
- Where
- Mason forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.770, -82.026 (the zone’s center; the record gives no point)
Winter Weather, Mingo
- When
- February 7, 4:00 PM EST to 11:00 PM EST
- Where
- Mingo forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.726, -82.135 (the zone’s center; the record gives no point)
Winter Weather, Nicholas
- When
- February 7, 4:00 PM EST to 11:00 PM EST
- Where
- Nicholas forecast zone
- Reported by
- Trained Spotter
Winter Weather, Pleasants
- When
- February 7, 4:00 PM EST to 11:00 PM EST
- Where
- Pleasants forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.371, -81.161 (the zone’s center; the record gives no point)
Winter Weather, Pocahontas
- When
- February 7, 4:00 PM EST to 11:00 PM EST
- Where
- Pocahontas forecast zone
- Reported by
- Trained Spotter
Winter Weather, Putnam
- When
- February 7, 4:00 PM EST to 11:00 PM EST
- Where
- Putnam forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.509, -81.909 (the zone’s center; the record gives no point)
Winter Weather, Randolph
- When
- February 7, 4:00 PM EST to 11:00 PM EST
- Where
- Randolph forecast zone
- Reported by
- Trained Spotter
Winter Weather, Ritchie
- When
- February 7, 4:00 PM EST to 11:00 PM EST
- Where
- Ritchie forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.178, -81.063 (the zone’s center; the record gives no point)
Winter Weather, Roane
- When
- February 7, 4:00 PM EST to 11:00 PM EST
- Where
- Roane forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.714, -81.348 (the zone’s center; the record gives no point)
Winter Weather, Taylor
- When
- February 7, 4:00 PM EST to 11:00 PM EST
- Where
- Taylor forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.336, -80.046 (the zone’s center; the record gives no point)
Winter Weather, Upshur
- When
- February 7, 4:00 PM EST to 11:00 PM EST
- Where
- Upshur forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.898, -80.233 (the zone’s center; the record gives no point)
Winter Weather, Wayne
- When
- February 7, 4:00 PM EST to 11:00 PM EST
- Where
- Wayne forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.146, -82.427 (the zone’s center; the record gives no point)
Winter Weather, Webster
- When
- February 7, 4:00 PM EST to 11:00 PM EST
- Where
- Webster forecast zone
- Reported by
- Trained Spotter
Winter Weather, Wirt
- When
- February 7, 4:00 PM EST to 11:00 PM EST
- Where
- Wirt forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.022, -81.379 (the zone’s center; the record gives no point)
Winter Weather, Wood
- When
- February 7, 4:00 PM EST to 11:00 PM EST
- Where
- Wood forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.211, -81.515 (the zone’s center; the record gives no point)
Winter Weather, Wyoming
- When
- February 7, 4:00 PM EST to 11:00 PM EST
- Where
- Wyoming forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.610, -81.549 (the zone’s center; the record gives no point)
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Ohio, February 7, 20079 events
- Heavy Snow in California, February 7 to 11, 20079 events
- Winter Weather in New Jersey, February 7, 20078 events
- Dense Fog in Wyoming, February 7 to 8, 20077 events
- Extreme Cold in Pennsylvania, February 7 to 8, 20077 events
- Winter Weather in Delaware, February 7, 20074 events
- Winter Weather in Kentucky, February 7, 20074 events
- High Wind in North Carolina, February 7, 2007$1,000 · 59 kt wind · 3 events
- Lake-Effect Snow in New York, February 7 to 9, 20072 events
- High Wind in Virginia, February 7, 2007$1,000 · 52 kt wind · 1 event
- High Wind in North Carolina, February 7, 200755 kt wind · 1 event
- Heavy Snow in Nevada, February 7 to 11, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11808, 11809, 11810, 11811, 11812, 11813, 11814, 11815, 11816, 11817, 11818, 11819, 11820, 11821, 11822, 11823, 11824, 11825, 11826, 11827, 11828, 11829, 11830, 11831, 11832, 11833, 11834, 11835, 11836, 11837, 11838, 11839.